Moderate. These medicines may cause some risk when taken together. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
When these two medicines are taken together, your body may not process lidocaine properly.
What might happen:
An increase in the toxic effects of lidocaine may occur.
What you should do about this interaction:
If you experience confusion, blurred vision, nausea, vomiting, weakness, fatigue, dizziness, drowsiness, or slow heartbeat, contact your doctor. Your doctor may need to check the blood levels of lidocaine and adjust the dose of your medicine. This interaction may be worse if you are on propranolol or metoprolol.Your healthcare professionals (e.g. doctor or pharmacist) may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
1.Ochs HR, Carstens G, Greenblatt DJ. Reduction in lidocaine clearance during continuous infusion and by coadministration of propranolol. N Engl J Med 1980 Aug 14;303(7):373-7.
2.Graham CF, Turner WM, Jones JK. Lidocaine-propranolol interactions. N Engl J Med 1981 May 21;304(21):1301.
3.Conrad KA, Byers JM, Finley PR, Burnham L. Metoprolol reduces lidocaine elimination. Clin Pharm Ther 1982 Feb;31(2):212.
4.Schneck DW, Luderer JR, Davis D, Vary J. Effects of nadolol and propranolol on plasma lidocaine clearance. Clin Pharmacol Ther 1984 Nov; 36(5):584-7.